MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 24MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182460
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched and broken, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during an endovascular aneurysm repair (evar), a 24mm x 60cm deltafill18 coil (dlf182460, 30399404) was used.There was an intensive resistance felt shortly after it advanced through the prowler select plus microcatheter (mc).It was not able to be re-sheathed.It was replaced with another same-sized coil and the procedure was completed.There was no reported patient injury.No excessive force was applied to the device.No additional information is available.A non-sterile unit deltafill18 24mm x 60cm was received at cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was found that the embolic coil has several stretches and broken in two.No other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil has several stretched conditions, also is broken in two, apparently it was mechanically broken.The functional test could not be performed due to the condition in which the device was returned.Due to the broken condition noted on the embolic coil, a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test are as follows: shown below.There is evidence of mechanical damage, stress marks and torque marks on embolic coil.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation (mre) was performed for the finished device 30399404 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.The functional test could not be performed due to the condition in which the device was returned for analysis.During the visual analysis of the device, it was noted that the embolic coil has several stretched conditions also it was found broken in two, these conditions could be the result of the resistance/friction during the retracted of the deltafill18 24mm x 60cm, however, this cannot conclusively determine.Based on the findings during the analysis, the customer complaint regarding a resistance/friction-during advancement was confirmed.The device was inspected under a microscope and it was found that the embolic coil has several stretched conditions, also is broken in two, apparently, it was mechanically broken.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Resistance/friction during advancement and rezipping difficulties are known potential failures associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an endovascular aneurysm repair (evar), a 24mm x 60cm deltafill18 coil (dlf182460, 30399404) was used.There was an intensive resistance felt shortly after it advanced through the prowler select plus microcatheter (mc).It was not able to be re-sheathed.It was replaced with another same sized coil and the procedure was completed.There was no reported patient injury.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil was found broken and stretched.

Brand Name
DELTAFILL18 24MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12325485
Report Number3008114965-2021-00390
Device Sequence Number17321623
Product Code KRD
UDI-Device Identifier10886704077183
UDI-Public10886704077183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDLF182460
Device Catalogue NumberDLF182460
Device Lot Number30399404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER.